Michigan, 2014

Damaging Winds in Michigan, July 1, 2014

July 1, 2014 · NWS DTX · 36 events in 9 counties and zones

The last day of June and into the first day of July, saw a line of severe storms form out over the plains that quickly raced east across Iowa, Southern Wisconsin, Northern Illinois, Northern Indiana, and into Southern Lower Michigan. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

The last day of June and into the first day of July, saw a line of severe storms form out over the plains that quickly raced east across Iowa, Southern Wisconsin, Northern Illinois, Northern Indiana, and into Southern Lower Michigan. Southeast Michigan saw damaging winds move through between 2:30 a.m. and 5:30 a.m. on the morning of July 1st. Southwestern Oakland, southeastern Livingston, and parts of Washtenaw counties saw the most extensive damage as numerous trees and power lines were taken down. The highest wind gust was reported in Wixom at 74 mph. These storms were classified as a derecho by the Storm Prediction Center (SPC).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 1, 1:13 AM EST, 17 minutes earlier.

Area forecast discussion, Jul 1, 1:13 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
213 AM EDT TUE JUL 1 2014

.SHORT TERM...TODAY AND TONIGHT

LEAD MCS IS ALL BUT GONE NOW THAT REMNANTS CROSS THE FAR NORTHWEST
CWA. SECOND MCS REMAINS ACTIVE...BUT IS ALSO BEGINNING TO DIMINISH
IN INTENSITY. WHILE THIS TREND MAY CONTINUE...IT IS UNLIKELY THAT IT
WILL COMPLETELY DISSIPATE LIKE ITS PREDECESSOR GIVEN THE UPPER LEVEL
SUPPORT THAT IS HELPING IT ALONG AS MAJOR SHORTWAVE PIVOTS INTO THE
GREAT LAKES.

INITIAL THOUGHT...GIVEN RADAR TRENDS BETWEEN 11 PM AND 2 AM...IS
THAT REMAINING POCKETS OF SEVERE WEATHER...AKA WIND GUSTS INTO THE
50-60 MPH RANGE...WILL DISAPPEAR GRADUALLY WITH SUB-SEVERE ACTIVITY
THEN CROSSING SOUTHEAST LOWER MICHIGAN OVERNIGHT WITH WIND GUSTS OF
40 MPH OR LESS IN GENERAL ALONG WITH POCKETS OF HEAVY RAINFALL AND
INTENSE LIGHTNING.

WILL MAINTAIN HIGH POPS OVERNIGHT INTO EARLY TUESDAY WITH THE THE
COLD POOL OF THIS SYSTEM LIKELY FOCUSING CATEGORICAL POPS OVER THE
NORTHERN CWA WITH SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS ALSO
EXTENDING FURTHER SOUTH INTO THE REMAINDER OF THE AREA. ALL OF THIS
ACTIVITY WILL WEAKEN AND EXIT THE REGION BETWEEN 12Z-15Z WITH SKIES
THEN CLEARING WITH TIME DURING THE DAY.

WITH MAIN UPPER TROUGH AXIS STILL POSITIONED WELL TO THE WEST OF THE
AREA...CLEARING SKIES WILL LEAD TO TEMPERATURES IN THE 80S TO AROUND
90 AS SOUTHWEST FLOW BECOMES ESTABLISHED. DRIER/COOLER AIRMASS WILL
BEGIN TO SLOWLY EDGE INTO THE AREA LATE TODAY INTO TONIGHT...SO LOWS
WILL BE MORE REASONABLE...IN THE LOWER/MID 60S...TONIGHT.

&&

.LONG TERM...

QUIET LONG TERM PERIOD IN STORE AS PROGRESSIVE LONGWAVE TROUGHING
USHERS IN A COOLER AND DRIER AIRMASS FOR THE END OF THE WEEK. H85
TEMPERATURES WILL BE ON THE DECLINE THROUGH WEDNESDAY AS A SECONDARY
FRONTAL ZONE WORKS THROUGH THE AREA. LOW-LEVEL COLD ADVECTION AND
EARLY JULY HEATING WILL RESULT IN DEEP MIXING WORTHY OF A
PESSIMISTIC SKY COVER FORECAST FOR THE DAYTIME HOURS ON WEDNESDAY AS
AGGRESSIVE EXPANSION OF DIURNAL CLOUD COVER IS EXPECTED...
PARTICULARLY IN THE PRESENCE OF THE PASSING SURFACE TROUGH AXIS. NO
ARGUMENTS WITH DOWNWARD ADJUSTMENT IN POPS FOR WEDNESDAY AS SHOWER
COVERAGE WILL BE INHIBITED BY SIGNIFICANT MID-LEVEL DRY AIR. FOR
NOW, WORTH NO MORE THAN A CHANCE POP. BENEATH ABUNDANT CLOUDS AND
WITHIN A FRESH AIRMASS HIGHS WILL REACH ONLY THE LOW 70S WITH
OVERNIGHT LOWS FALLING WELL INTO THE 50S IN MOST SPOTS...PERHAPS
UPPER 40S IN THE SAGINAW VALLEY. THURSDAY WILL BE THE COOLEST DAY OF
THE WEEK WITH THE THERMAL TROUGH DIRECTLY OVERHEAD. SUFFICIENT
MOISTURE WILL REMAIN FOR PARTIAL COVERAGE OF DIURNAL CU, WHICH WILL
HELP KEEP HIGHS LIMITED TO THE LOW 70S...UPPER 60S IN THE THUMB.
HEIGHT FALLS WILL COMMENCE FOR WEEK'S END AS THE TROUGH SHIFTS EAST
AND HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THIS WILL SPELL A
GRADUAL WARMING TREND AS THE AIRMASS SLOWLY MODERATES THROUGH THE
WEEKEND.

&&

.MARINE...

LIGHT TO MODERATE SOUTHERLY FLOW WILL TURN SOUTHWEST AND THEN WEST
TODAY INTO WEDNESDAY AS COLD FRONT SLIDES THROUGH THE CENTRAL GREAT
LAKES THIS MORNING. THIS WILL RESULT IN A ROUND OF
THUNDERSTORMS...POSSIBLY SEVERE FOR THE WATERS SOUTH OF LAKE
HURON...DURING THE PREDAWN HOURS THIS MORNING. LATER TODAY SOUTHWEST
WINDS WILL GUST TO AROUND 20 KNOTS OVER SAGINAW BAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED BUT THE POTENTIAL IS TOO MARGINAL TO WARRANT
ISSUANCE AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE GREAT
LAKES BY THE END OF THE WORK WEEK.

&&

.AVIATION...ISSUED 122 AM EDT TUE JUL 1 2014

//DISCUSSION...

RECENT RADAR TRENDS CONTINUE TO INDICATE THE NORTHERN EXTENT OF THE
EASTWARD PROPAGATION CONVECTIVE LINE WILL SHIFT THROUGH THE DETROIT
CORRIDOR 07Z-08Z. POTENTIAL FOR A PERIOD OF STRONG WINDS IN EXCESS
OF 45 MPH IN ADDITION TO IFR/MVFR VISIBILITY IN MODERATE/HEAVY
RAINFALL. TOWARD THE NORTH...THE EXTENSIVE ASSOCIATED AREA OF
RAINFALL WITH SOME EMBEDDED THUNDER WILL SWEEP THROUGH DURING THIS
TIME. A LULL IN THE WAKE OF THIS ACTIVITY BEFORE THE COLD FRONT
SHIFTS THROUGH ON TUESDAY. CTHE FRONTAL TIMING MAY ALLOW FOR SOME
DEVELOMENT IN DETROIT DURING THE EARLY AFTERNOON. INCREASING
SOUTHWEST WINDS WILL ALSO BRING GUSTS UP TO 25 KNOTS DURING THE
AFTERNOON.

FOR DTW...THUNDERSTORM COMPLEX WILL SHIFT ACROSS THE TERMINAL
07Z-08Z. RECENT OBSERVATIONS AND RADAR DATA SHOW THE POTENTIAL FOR
GUSTS OVER 45 MPH.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN THUNDERSTORM OCCURRENCE AND TIMING EARLY THIS
  MORNING.

* HIGH CONFIDENCE IN CEILINGS AOB 5000 FEET EARLY THIS MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....JVC
MARINE.......JVC
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 30, 10:26 AM EST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1126 AM EDT MON JUN 30 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-011530-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1126 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON.
THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE
SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

THERE IS A CHANCE FOR URBAN AND SMALL STREAM FLOODING WITH ANY
THUNDERSTORMS THAT TRAIN OVER AN AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-011530-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1126 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON.
THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE
SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 30, 9:31 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1031 PM EDT MON JUN 30 2014

MIZ047-010315-
MIDLAND MI-
1031 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1115 PM
EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
COLEMAN TO 18 MILES WEST OF ALMA...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
PLEASANT VALLEY AND COLEMAN AROUND 1055 PM EDT.
OIL CITY AROUND 1100 PM EDT.
NORTH BRADLEY AROUND 1105 PM EDT.
EDENVILLE AROUND 1110 PM EDT.
HOPE...AVERILL...BOMBAY AND SANFORD AROUND 1115 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KURIMSKI
Special weather statement, Jun 30, 9:55 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT MON JUN 30 2014

MIZ047-010345-
MIDLAND MI-
1055 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1145 PM
EDT...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADWIN TO
SHEPHERD...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
NORTH BRADLEY AROUND 1110 PM EDT.
SANFORD AND EDENVILLE AROUND 1115 PM EDT.
HOPE AND AVERILL AROUND 1120 PM EDT.
BOMBAY AROUND 1125 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KURIMSKI

The radar

The Detroit radar (KDTX), 99 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lenawee

When
July 1, 1:30 AM EST
Where
Lenawee County, Cement City
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.070, -84.330

Five to six inch diameter trees limb reported down.

Thunderstorm Wind, Washtenaw

When
July 1, 1:45 AM EST
Where
Washtenaw County, 2.04 mi E of Sylvan
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.280, -84.030

Numerous large tree limbs reported down.

Thunderstorm Wind, Washtenaw

When
July 1, 1:45 AM EST
Where
Washtenaw County, 2.07 mi S of Chelsea
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.290, -84.020

Emergency manager estimated a 65 mph thunderstorm wind gust.

Thunderstorm Wind, Washtenaw

When
July 1, 1:50 AM EST
Where
Washtenaw County, 0.86 mi SW of Lima
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
42.290, -83.960

Trees and power line reported down.

Thunderstorm Wind, Genesee

When
July 1, 2:00 AM EST
Where
Genesee County, 3.68 mi NW of Argentine
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
42.810, -83.890

Tree blown onto a road.

Thunderstorm Wind, Livingston

When
July 1, 2:00 AM EST
Where
Livingston County, 0.69 mi S of Hamburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.440, -83.800

Trees and power lines reported down.

Thunderstorm Wind, Livingston

When
July 1, 2:00 AM EST
Where
Livingston County, 2.13 mi SSW of Lakeland
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.440, -83.840

Trees and power lines reported down.

Thunderstorm Wind, Livingston

When
July 1, 2:00 AM EST
Where
Livingston County, Hamburg
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.450, -83.800

Trees and power lines reported down.

Thunderstorm Wind, Genesee

When
July 1, 2:10 AM EST
Where
Genesee County, 2.07 mi S of Otterburn
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
42.940, -83.780

Wires reported down.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 0.51 mi E of Wixom
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.520, -83.520

Two large trees blown down blocking road.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 0.51 mi E of Wixom Spencer Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.520, -83.540

Numerous trees and wires down.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 0.86 mi SE of Oakley Park
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.560, -83.470

Multiple trees reported down.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 1.53 mi W of Milford
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.580, -83.610

Forty inch diameter tree uprooted.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 1.23 mi NW of Milford
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.590, -83.600

Numerous large tree limbs down.

Thunderstorm Wind, Oakland

When
July 1, 2:10 AM EST
Where
Oakland County, 0.86 mi SE of Wixom Spencer Arpt
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.510, -83.540

Thunderstorm Wind, Washtenaw

When
July 1, 2:10 AM EST
Where
Washtenaw County, 1.47 mi NNE of Ann Arbor Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.240, -83.720

One large tree and tree limbs blown down.

Thunderstorm Wind, Washtenaw

When
July 1, 2:11 AM EST
Where
Washtenaw County, 2.13 mi SSE of Geddes
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.240, -83.660

Large tree reported down.

Thunderstorm Wind, Oakland

When
July 1, 2:12 AM EST
Where
Oakland County, 1.38 mi S of Wixom Spencer Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.500, -83.550

Four foot diameter tree blown down.

Thunderstorm Wind, Oakland

When
July 1, 2:12 AM EST
Where
Oakland County, 1.47 mi SSW of Wixom Spencer Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.500, -83.560

Multiple four to six inch diameter tree limbs down.

Thunderstorm Wind, Washtenaw

When
July 1, 2:14 AM EST
Where
Washtenaw County, 1.68 mi WSW of Ypsilanti
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.220, -83.650

Four inch diameter tree limb reported down.

Thunderstorm Wind, Washtenaw

When
July 1, 2:14 AM EST
Where
Washtenaw County, 0.69 mi N of Ypsilanti
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.240, -83.620

Spotter estimated a 60 mph thunderstorm wind gust.

Thunderstorm Wind, Wayne

When
July 1, 2:14 AM EST
Where
Wayne County, 0.86 mi NW of Northville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.440, -83.490

Spotter estimated a 65 mph thunderstorm wind gust.

Thunderstorm Wind, Oakland

When
July 1, 2:15 AM EST
Where
Oakland County, 0.86 mi NW of Commerce
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.590, -83.490

Numerous large tree limbs reported down.

Thunderstorm Wind, Wayne

When
July 1, 2:15 AM EST
Where
Wayne County, 2.07 mi S of Nankin Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.320, -83.380

Two twelve inch diameter tree limbs down.

Thunderstorm Wind, Oakland

When
July 1, 2:15 AM EST
Where
Oakland County, 1.23 mi SE of Oakley Park
Measured
54 kt (62 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.560, -83.460

A large willow tree was blown down, along with one large tree uprooted.

Thunderstorm Wind, Wayne

When
July 1, 2:16 AM EST
Where
Wayne County, 1.23 mi SE of Westmore
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.410, -83.350

Downed power lines.

Thunderstorm Wind, Genesee

When
July 1, 2:16 AM EST
Where
Genesee County, 0.5 mi SE of Grand Blanc
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.915, -83.613

Two eight to ten inch tree limbs down, along with several three to four inch limbs.

Thunderstorm Wind, Oakland

When
July 1, 2:35 AM EST
Where
Oakland County, 1.67 mi WSW of Rochester Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.670, -83.160

Large tree blown down onto house.

Thunderstorm Wind, Macomb

When
July 1, 2:42 AM EST
Where
Macomb County, 0.69 mi N of Sterling Hgts
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.580, -83.030

Three large trees blown down, one landing on a vehicle.

Thunderstorm Wind, Lapeer

When
July 1, 2:45 AM EST
Where
Lapeer County, 0.51 mi E of Attica
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.030, -83.160

Large tree limbs blown down blocking road.

Thunderstorm Wind, Macomb

When
July 1, 2:51 AM EST
Where
Macomb County, 1.47 mi SSW of Mt Clemens
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.560, -82.880

Downed wires and transformer.

Thunderstorm Wind, Macomb

When
July 1, 2:53 AM EST
Where
Macomb County, 0.69 mi S of Mt Clemens
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.570, -82.870

Tree reported down.

Thunderstorm Wind, St. Clair

When
July 1, 2:59 AM EST
Where
St. Clair County, 1.66 mi WSW of Brockway
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.060, -82.780

Tree reported blown down.

Thunderstorm Wind, St. Clair

When
July 1, 3:05 AM EST
Where
St. Clair County, 1.01 mi E of Fargo
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
43.100, -82.630

Downed wires.

Thunderstorm Wind, St. Clair

When
July 1, 3:21 AM EST
Where
St. Clair County, 2.31 mi SSW of St Clair
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.800, -82.500

Downed wires.

Thunderstorm Wind, St. Clair

When
July 1, 3:21 AM EST
Where
St. Clair County, 1.02 mi W of Marine City
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.720, -82.500

Twelve inch diameter tree limb blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527186, 527187, 527243, 527189, 527190, 527192, 527193, 527195, 527197, 527199, 527202, 527204, 527206, 527207, 527246, 527261, 527232, 527208, 527218, 527220, 527244, 527245, 527234, 527235, 527302, 527238, 527297, 527239, 527241, 527247, 527249, 527251, 527253, 527255, 527257, 527259.